MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-240
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 07/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient revised for failure of left total hip arthroplasty.Gray tissue staining.Dissociated head and stem trunnion damage were noted.Stem and head were explanted and replaced with new stem (below billing sheet).Cup and insert were retained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed via review of the provided photographs.Method & results: product evaluation and results: the device was not returned; however, photographs were provide for review.The photographs show a recently explanted head, some biological material is noted outside and inside the implant.There is also an intraop photo where the stem is shown to be completely disassociated from the stem.Loos of taper lock is confirmed.Clinician review: a review with a clinical consultant indicated " i can confirm that the patient had a primary left total hip arthroplasty with head neck disassociation and trunnion deformity inside was able to review and x-ray showing those findings.I can confirm that the patient had revision surgery by way of the implant usage sheet for the revision procedure although i do not have a copy of the operation report, nor do i have any post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of head neck disassociation with trunnionosis are multifactorial including surgical technique especially in the way that the trunnion and femoral head are prepared and implanted, positioning of the implants to avoid impingement, patient factors including lifestyle, activity level, and bmi, as well as implant factors.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem and trunnionsosis.The device was not returned; however, photographs were provide for review.The photographs show a recently explanted head, some biological material is noted outside and inside the implant.There is also an intraop photo where the stem is shown to be completely disassociated from the stem.Loos of taper lock is confirmed.A review with a clinical consultant indicated " i can confirm that the patient had a primary left total hip arthroplasty with head neck disassociation and trunnion deformity inside was able to review and x-ray showing those findings.I can confirm that the patient had revision surgery by way of the implant usage sheet for the revision procedure although i do not have a copy of the operation report, nor do i have any post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of head neck disassociation with trunnionosis are multifactorial including surgical technique especially in the way that the trunnion and femoral head are prepared and implanted, positioning of the implants to avoid impingement, patient factors including lifestyle, activity level, and bmi, as well as implant factors.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 40MM/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key20075072
Report Number0002249697-2024-01172
Device Sequence Number20467188
Product Code JDI
UDI-Device Identifier07613327032741
UDI-Public07613327032741
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number6260-9-240
Device Lot NumberMLJKR8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale